Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 151, NWS Wichita, KS

June 16, 2005Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2005, 8:15 PM CDT for Kingman County, Reno County, Kansas. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 8:15 PM CDT (01:15 UTC)
Expired
Jun 16, 2005, 9:13 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:33 PM CDTTSTM WND DMG2 Wnw Penalosa, KSNUMEROUS 3 INCH TREE LIMBS DOWN, ESTIMATED WIND GUST SPEED AT 65 MPH
Jun 16, 8:34 PM CDTTSTM WND GST 65Penalosa, KSESTIMATED 65 MPH WIND GUST
Jun 16, 8:34 PM CDTNON-TSTM WND GST 65Penalosa, KSESTIMATED 65 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3238 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 170115
SVRICT
KSC095-155-170215-
/O.NEW.KICT.SV.W.0151.050617T0115Z-050617T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 915 PM CDT.

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CUNNINGHAM...OR ABOUT 12
  MILES EAST OF PRATT...MOVING EAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLEVELAND...CUNNINGHAM...KINGMAN...PENALOSA...PRETTY PRAIRIE

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS...
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

ES
5 follow-up statements
000 
WWUS53 KICT 170130
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT THU JUN 16 2005

KSC095-155-170215-
/O.CON.KICT.SV.W.0151.000000T0000Z-050617T0215Z/
RENO KS-KINGMAN KS-
830 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND
SOUTHWESTERN RENO COUNTIES UNTIL 915 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH.  THIS STORM WAS LOCATED 
NEAR CUNNINGHAM...OR 16 MILES WEST OF KINGMAN...AND MOVING EAST AT 
40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PENALOSA BY  835 PM CDT.
  NEAR KINGMAN BY  850 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS THUNDERSTORM IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

ES
000 
WWUS53 KICT 170144
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT THU JUN 16 2005

KSC095-155-170215-
/O.CON.KICT.SV.W.0151.000000T0000Z-050617T0215Z/
RENO KS-KINGMAN KS-
842 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND
SOUTHWESTERN RENO COUNTIES UNTIL 915 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED 
HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH.  THIS THUNDERSTORM WAS
LOCATED 6 MILES SOUTH OF PENALOSA...OR 10 MILES WEST OF KINGMAN... 
AND MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR KINGMAN BY  850 PM CDT.

THE TOWN OF CLEVELAND IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS 
ESTIMATED AROUND 65 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

DAMAGING WINDS AROUND 65 MPH WERE REPORTED 2 MILES NORTH OF PENALOSA 
IN SOUTHWEST RENO COUNTY FROM THIS THUNDERSTORM. THIS IS A DANGEROUS 
THUNDERSTORM SEEK SAFE SHELTER AT ONCE AND STAY AWAY FROM WINDOWS

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

ES
000 
WWUS53 KICT 170205 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT THU JUN 16 2005

KSC095-155-170215-
/O.CON.KICT.SV.W.0151.000000T0000Z-050617T0215Z/
RENO KS-KINGMAN KS-
905 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND
SOUTHWESTERN RENO COUNTIES UNTIL 915 PM CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 5 
MILES WEST OF PRETTY PRAIRIE...OR 9 MILES NORTH OF KINGMAN...AND WAS 
MOVING TO THE EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF KINGMAN
AND SOUTHWESTERN RENO COUNTIES...INCLUDING THE TOWN OF PRETTY
PRAIRIE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

COOK
000 
WWUS53 KICT 170212
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT THU JUN 16 2005

KSC095-155-170221-
/O.CAN.KICT.SV.W.0151.000000T0000Z-050617T0215Z/
RENO KS-KINGMAN KS-
911 PM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND SOUTHWESTERN RENO 
WILL BE ALLOWED TO EXPIRE AT 915 PM...

AT 908 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORMS WILL BE MOVING OUT OF THE WARNED AREA.  
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT 915 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK 
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

COOK
000 
WWUS53 KICT 170213 CCA
SVSICT

SEVERE WEATHER STATEMENT...CORRECTED.
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT THU JUN 16 2005

KSC095-155-170221-
/O.EXP.KICT.SV.W.0151.000000T0000Z-050617T0215Z/
RENO KS-KINGMAN KS-
911 PM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND SOUTHWESTERN RENO 
WILL BE ALLOWED TO EXPIRE AT 915 PM...

AT 908 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORMS WILL BE MOVING OUT OF THE WARNED AREA.  
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT 915 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK 
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3779 9845 3759 9845 3744 9797 3781 9792

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:13 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 16, 6:13 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU JUN 16 2005

.UPDATE...

FOR CONVECTIVE TRENDS/THOUGHTS...

THUNDERSTORMS GOING TO THE WEST FORMED ON BOUNDARY WHERE
CONVERGENCE WAS MAXIMIZED ENOUGH TO BREAK WEAKENESS IN CAP WHERE
LOWER 90S TEMPERATURES OCCURRED.  THESE THUNDERSTORMS WERE ALSO NEAR
NOSE OF 300MB JET WHICH MOVED THROUGH GRENADA PROFILER, ARCING TO
WESTERN OK. GIVEN LOCATION OF SURFACE BOUNDARY AND DYNAMICS, APPEARS
THAT MOST FAVORABLE EVOLUTION OF STORMS WILL BE TO THE SOUTHWEST OF
FORECAST AREA, ALTHOUGH THEY COULD CLIP HARPER COUNTY.  TORNADO
THREAT WILL REQUIRE ISOLATED STORM WITH FAVORABLE MOTION/EVOLUTION
TO LOWER LCL HEIGHTS.  STILL CONCERNED ABOUT INITIATION OVER THE
NEXT FEW HOURS ROUGHLY IN THE VICINITY OF I-70 NORTHWARD. FROM
VISIBLE SATELLITE LOOP, APPEARS THAT CAP IS WEAKENING AND A WEAK
SURFACE BOUNDARY IS IN THAT AREA. WHETHER SUFFICIENT WEAKENING
OCCURS ALONG THAT BOUNDARY OR WHETHER OUTFLOW FROM STORMS IN THE
VICINITY OF CNK INITIATES SOMETHING REMAINS TO BE SEEN.  EARLIER
MODELS HAVE BEEN OF LITTLE HELP SO FAR...HOPING 0000 UTC RADIOSONDE
OBSERVATION DATA WILL SHED A BIT MORE LIGHT ON WHAT WILL HAPPEN
OVERNIGHT.  -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 210 PM CDT THU JUN 16 2005/

.SYNOPSIS...

LOW PRESSURE WAS CENTERED OVER SOUTHEAST COLORADO AT 19Z.  A TROUGH
EXTENDED SOUTHEAST FROM THIS LOW THROUGH SOUTHWEST KANSAS AND INTO
WESTERN OKLAHOMA.  A SECOND TROUGH OF LOW PRESSURE EXTENDED ACROSS
NORTHEAST KANSAS.  THIS WAS ASSOCIATED WITH THE COLD POOL FROM THE
REMNANT NOCTURNAL CONVECTION...WHICH STILL PERSISTS.

THE STRONGEST CONVERGENCE AT THIS TIME REMAINS ACROSS THE
KANSAS/NEBRASKA BORDER ALONG THE TROUGH...HOWEVER THE ENVIRONMENT
REMAINS CAPPED.

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.

MAIN FORECAST PROBLEM...CONVECTIVE POTENTIAL TONIGHT AND EARLY
FRIDAY.  FORECAST CONFIDENCE IS MODERATE.

NAM/GFS/RUC IN GOOD AGREEMENT IN PRODUCING A SIGNAL OF MOISTURE
TRANSPORT AT 850 MB THAT SHOULD PRODUCE ANOTHER FORWARD PROPAGATING
MCS.  SHEAR PROFILES SHOW THAT THE BULK OF THE SHEAR WILL RESIDE IN
THE 0-3KM LAYER ACROSS THE FORECAST AREA...WHICH SUGGESTS ANOTHER
LINEAR STORM MODE.  DAMAGING WINDS MAIN SEVERE WEATHER THREAT (0-3KM
SHEAR AROUND 30 KNOTS).

STORM INITIATION SHOULD TAKE PLACE OVER TO THE NORTH.  THE MOISTURE
TRANSPORT GRADUALLY BECOMES MOST DOMINANT ACROSS WEST/CENTRAL
KANSAS...WHERE THE SOUTHERN TROUGH RESIDES.  THEREFORE...IT SHOULD
ACT ON THIS BOUNDARY TO PRODUCE THE FORWARD PROPAGATING MCS.
CORFIDI VECTORS (FORWARD PROPAGATING) SUGGEST A SOUTHEASTWARD
PROPAGATION.

THIS SHOULD MEAN THAT THE SOUTHWESTERN HALF OF THE FORECAST AREA HAS
THE BEST CHANCE OF PRECIPITATION.  WITH THAT SAID...CONFIDENCE IS
NOT THAT GREAT.  WOULD LIKE TO SEE THE 18Z NAM.

ONCE THIS SYSTEM EXITS THE AREA EARLY FRIDAY MORNING...AN UPPER
LEVEL RIDGE BUILDS INTO THE REGION...WITH INCREASING TEMPERATURES.

.LONG TERM...SUNDAY THROUGH THURSDAY.

MAIN FORECAST PROBLEM...POTENTIAL OF FRONTAL PASSAGE DURING THE
EARLY/MIDDLE OF NEXT WEEK AND ASSOCIATED CONVECTION.  FORECAST
CONFIDENCE IS MODERATE.

THE ECMWF/GFS/DGEX SOLUTIONS SHOW RIDGE BUILDING IN THE 5 DAY MEAN
OF THE 500 MB HEIGHTS OVER THE CENTRAL UNITED STATES DURING
THE PERIOD.  THIS WILL CAUSE A WARMING TREND IN TEMPERATURES INTO
THE MIDDLE OF NEXT WEEK.  HAVE TRENDED HIGHER WITH MAX/MIN
TEMPERATURE FORECASTS DURING THE PERIOD.  WITH THIS PATTERN...THINK
HIGHS/LOWS BELOW MOS IS NOT APPROPRIATE.

THE GFS/DGEX SOLUTIONS SHOWS A COLD FRONT MOVING THROUGH THE REGION
DURING THE TUESDAY/WEDNESDAY TIME PERIOD.  THIS HAS BEEN SOMEWHAT
CONSISTENT OVER THE PAST FEW RUNS.  CONVERSELY...THE ECMWF KEEPS THE
TROUGH TO THE NORTH/WEST OF THE FORECAST AREA WITH SOUTHERLY FLOW
CONTINUING.

THE AMOUNT OF RIDGE BUILDING SHOWN SUGGESTS THAT IT WILL BE VERY
DIFFICULT FOR TROUGHS TO MOVE TROUGH THE REGION.
HOWEVER...UTILIZING A PROBABILISTIC METHODOLOGY...THE GFS/DGEX HAVE
BEEN SOMEWHAT CONSISTENT IN BRINGING THE FRONT THROUGH.
THEREFORE...HAVE INCREASED PRECIPITATION PROBABILITIES TO 14 PERCENT
TO INDICATE A BETTER CHANGE DURING THAT PERIOD...THOUGH THE ECMWFS
FORECAST OF KEEPING THE TROUGH OUT OF THE FORECAST AREA SEEMS MORE
PLAUSIBLE AT THIS TIME.

&&

.HYDROLOGY...

SOILS REMAIN SATURATED ACROSS MUCH OF THE FORECAST AREA...WITH 3
HOUR FLASH FLOOD GUIDANCE VALUES BELOW 2 INCHES.  WITH THE
EXPECTATION OF ADDITIONAL THUNDERSTORMS TONIGHT...FLOODING AGAIN IS
A CONCERN.  WILL ISSUE A HYDROLOGIC OUTLOOK REGARDING THIS EVENT AND
WILL HAVE LATER SHIFTS MONITOR THE DEVELOPMENT OF STORMS AND
RAINFALL AMOUNTS FOR POSSIBLE FLOOD WATCH ISSUANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  85  65  90 /  80  20  10  10
HUTCHINSON      67  85  65  90 /  70  20  10  10
NEWTON          65  84  65  90 /  60  20  10  10
ELDORADO        65  84  65  89 /  70  20  10   5
WINFIELD-KWLD   67  85  65  89 /  80  30  10  10
RUSSELL         66  84  65  91 /  40  10  10  10
GREAT BEND      67  84  65  91 /  60  20  10  10
SALINA          65  85  65  90 /  40  20  10  10
MCPHERSON       65  85  65  90 /  50  20  10  10
COFFEYVILLE     64  85  64  87 /  70  60  10   5
CHANUTE         64  85  64  85 /  50  30  10   5
IOLA            64  85  64  85 /  30  20  10   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOK
Hazardous weather outlook, Jun 16, 4:43 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT THU JUN 16 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FROM THIS EVENING INTO
THE OVERNIGHT HOURS. THE PRIMARY AREA OF CONCERN WILL BE SOUTH AND
SOUTHWEST OF A LINE FROM LINCOLN TO EL DORADO TO SEDAN. INITIALLY
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS, HOWEVER AN
ISOLATED TORNADO IS POSSIBLE AS STORMS INITIATE. THE TORNADO THREAT
WILL BE FOCUSED SOUTH OF LINE FROM KINGMAN TO WINFIELD. THE STORMS
ARE THEN EXPECTED TO BECOME A CONVECTIVE COMPLEX AND MOVE EAST TO
SOUTHEAST OUT OF WESTERN KANSAS INTO PORTIONS OF CENTRAL, SOUTH
CENTRAL AND EVENTUALLY SOUTHEAST KANSAS. ONCE THE STORMS CONGEAL
INTO A CONVECTIVE COMPLEX THE MAIN HAZARD WILL BE DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY OF THE STORMS WHICH COULD
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY BE ON GOING ACROSS SOUTHEAST KANSAS EARLY FRIDAY.
DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT UNTIL THE COMPLEX
MOVES SOUTHEAST INTO OKLAHOMA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEED FROM THIS EVENING INTO THE
OVERNIGHT IN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KETCHAM/BOWMAN

In the hours before

Special weather statement, Jun 16, 3:59 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT THU JUN 16 2005

KSZ082-091>093-170300-
COWLEY KS-HARPER KS-KINGMAN KS-SUMNER KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 488 UNTIL 1000
PM CDT THURSDAY EVENING FOR THE FOLLOWING AREAS

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 4 COUNTIES

COWLEY                HARPER                KINGMAN
SUMNER

INCLUDING THE CITIES OF ANTHONY...KINGMAN...WELLINGTON AND WINFIELD.
Special weather statement, Jun 16, 8:10 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT THU JUN 16 2005

KSZ067-082-170145-
KINGMAN-RENO-
810 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR PRESTON...OR 11 MILES NORTHEAST OF PRATT...
AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZED HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH ARE
POSSIBLE FROM THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN KINGMAN AND SOUTHWESTERN RENO COUNTIES SHOULD
MONITOR THIS SITUATION CLOSELY A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED IF THE THUNDERSTORM MAINTAINS INTENSITY AS IT MOVES INTO THE
AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:47 PM CDTSevere Thunderstorm WarningICTReno, Rice62 min
Jun 16, 9:15 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick60 min
Jun 16, 9:24 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.